MAUDE Adverse Event Report: RICHARD WOLF GMBH POWER STICK M4; MOTOR HANDPIECE MAX. 6000RPM

RICHARD WOLF GMBH POWER STICK M4; MOTOR HANDPIECE MAX. 6000RPM
Model Number 8564021
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The motor handpiece max.6000rpm, type 8564.021, with serial number (b)(6), originates from production order (b)(4).With an order quantity of 20 pieces.A review of the production schedule for this serial number revealed no anomalies or deviations.The item was delivered to the customer on (b)(6) 2019.The motor handle assembly was checked and extensively tested in the specialist department.It was found that the connector pins of the motor handle are heavily corroded, and the valve o-ring is worn.The cause can be traced back to non-compliance with the instructions for preparing the motor handle as described in the operating instructions.In general, the user is advised in the corresponding operating instructions ifu ga-a238, chapter 4, that a visual and functional check must be carried out before and after each use.Due to possible sporadic failures.The user is advised in ga-a238, chapter 1.6, that an equivalent instrument or device replacement should be available for therapeutic applications.In our risk analysis e5-2 rev.07, manufacturing-related, handling-related, and design-related hazards with regard to functional impairment and risks due to a product that cannot be used were considered with the corresponding extent of damage and the assumed probability of occurrence and assessed as an acceptable risk.No comparable cases of this type 8564.021 were registered during the period under review.As the investigation of the current complaint did not reveal any new risks, the risk assessment remains valid, even taking into account the possibility of recurrence.
 
Event or Problem Description
It was reported that, during the middle of the morcellation process, the generator stopped and triggered the alarm.The user restarted the equipment.However, the alarm continued and failed to stop.The surgery was cancelled and instead a prostate probe was performed.The patient was rescheduled for surgery on (b)(6) 2025 for a prostatic adenoma.There are no reports of health problems and patient is doing well.

Brand Name
POWER STICK M4
Common Device Name
MOTOR HANDPIECE MAX. 6000RPM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key22371510
Report Number9611102-2025-00028
Device Sequence Number14562131
Product Code GEY
UDI-Device Identifier04055207017982
UDI-Public04055207017982
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number8564021
Device Catalogue Number8564.021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Initial Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown